Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mpop99

Severe breakout 4 months into accutane treatment??

Recommended Posts

HELP: Skin has been consistently breaking out for over a month, there seems to be no indications of improvement.
Hey everyone! For some background, I started taking 40 mg absorbica November 28, 2017. I’m an 18 year old female, 125 pounds. I would say my acne was pretty moderate, but stubborn. My dermatologist prescribed me loads of topical treatments that barely worked along with medications like minocycline and doxycycline, which worked temporarily. Eventually I decided that my last resort was Accutane. Basically, when I started the treatment, I never really had an initial break out. Around the beginning of February (3 months in) my dose was raised to 60 mg and my skin started going downhill. My acne got to the worst point it’s ever been even before Accutane. I’ve been getting a bunch of cysts on my cheeks, which I’ve never had before. Since then, it’s been breaking out pretty consistently (now mid March). My derm increased my dosage to 80mg and I’ll be starting that later in the month. I don’t know what to do, not only is the acne lowering my self esteem, it’s also physically painful.
Has anyone had a similar experience or is this unusual? How long do these breakouts usually last? I don’t know if this is just a late “initial breakout” but whatever it is, it’s been well over a month which doesn’t seem right. 

Link to post
Share on other sites

Yes. The same happened to me while on Accutane. Shortly around the time the treatment was stopped it started drying out my skin and the cysts scabbed over and eventually fell off and cleared. As time went on after treatment stopped my skin improved more and more. About 2 years after that my skin was completely clear. I did get occasional small breakouts here and there but easy to treat and go away. I know its difficult but try to ride it out. I know your pain. I was in my thirties...yikes.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×